HANNO RIESS, M.D.; ERHARD HILLER, M.D.
To the editor: We read with interest the article by King and Kelton (1) on the clinical importance of heparin-associated thrombocytopenia. We wish to make two comments with regard to diagnosis of a platelet-aggregating factor using platelet aggregometry.
To avoid misinterpretation due to "spontaneous" aggregation induced by the heparin added to the test system as recommended by King and Kelton, we do a further control experiment. In addition to the control using saline instead of heparin, we use heat-inactivated (56 °C for 30 minutes) serum from a healthy group O donor instead of the patient's serum. Thereafter, heparin is added
RIESS H, HILLER E. Heparin and Thrombocytopenia. Ann Intern Med. 1984;101:875–876. doi: 10.7326/0003-4819-101-6-875_2
Download citation file:
Published: Ann Intern Med. 1984;101(6):875-876.
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use